Alert archive / Florida / Flash Flood Warnings in 2022
Flash Flood Warning 15, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Apr 5, 2022, 1:37 PM CDT for Okaloosa County, Florida. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2022, 1:37 PM CDT (18:37 UTC)
- Expired
- Apr 5, 2022, 3:06 PM CDT
- In force
- 89 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 58 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.6 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 596 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted.
670
WGUS54 KMOB 051837
FFWMOB
FLC091-060045-
/O.NEW.KMOB.FF.W.0015.220405T1837Z-220406T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
137 PM CDT Tue Apr 5 2022
The National Weather Service in Mobile has issued a
* Flash Flood Warning for...
Southeastern Okaloosa County in northwestern Florida...
* Until 745 PM CDT Tuesday.
* At 137 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. The expected rainfall rate is 1
to 3 inches in 1 hour. Additional rainfall amounts of 1 to 4
inches are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Wright, Fort Walton Beach, Niceville, Destin, Eglin AFB,
Valparaiso, Mary Esther, Lake Lorraine, Ocean City, Shalimar,
Cinco Bayou, Eglin Village, Longwood, Postil and Seminole.
Rain has not started across portions of the warned area; however,
will begin shortly with extremely heavy rain rates over notoriously
poor drainage areas. This coupled with likely training storms will
likely result in flash flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3046 8669 3049 8667 3052 8656 3055 8643
3053 8639 3045 8639 3046 8638 3039 8638
3040 8639 3037 8639 3039 8659 3039 8674
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-3 INCHES IN 1 HOUR
$$
Black1 follow-up statement
585
WGUS74 KMOB 052006
FFSMOB
Flash Flood Statement
National Weather Service Mobile AL
306 PM CDT Tue Apr 5 2022
FLC091-052016-
/O.CAN.KMOB.FF.W.0015.000000T0000Z-220406T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Okaloosa FL-
306 PM CDT Tue Apr 5 2022
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN OKALOOSA
COUNTY...
Flood waters have receded. The heavy rain has ended. Please continue
to heed any additional information from local officials.
LAT...LON 3046 8669 3049 8667 3052 8656 3055 8643
3053 8639 3045 8639 3046 8638 3039 8638
3040 8639 3037 8639 3039 8659 3039 8674
$$
BlackWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Apr 5, 12:37 PM CDT, 1 hour earlier.
Area forecast discussion, Apr 5, 12:37 PM CDT, 1 hour before
Area Forecast Discussion
National Weather Service Mobile AL
1237 PM CDT Tue Apr 5 2022
.NEAR TERM /Now Through Wednesday/...Before noontime, a squall line is
moving south across the forecast area. With the line moving into an
area of 1500J/kg and Effective Bulk Shear Values values around 55kt,
the ingredients for continued strong to severe storms is expected.
Add in 0-1km helicities around 250 m^2/s^2 and embedded tornadoes
are possible. The line has become more organized in its structure as
it moves south, with south-southwesterly deep layer flow having a
significant cross line component, that when added to precipitable
h20 values of 1.7"-1.9", is creating torrential rainfall rates.
The more progressive speed of the line and dry conditions is
helping to temper, but not eliminate water issues. This line is
expected to slow as it moves to and south of the coast as the
driving upper dynamics move off and flow feeding the line becomes
more southwest to west and parallel with the line. The risk of
damaging storm will decrease, but not go way quite yet. With the
efficient rainers slowing, there being a better chance of
training cells, water issues will increase.
Tonight, the squall line will eventually stall over the northern
Gulf, helping to provide the focus for showers and thunderstorm
south of I-65 overnight. A night of above seasonal temperatures
continues, with temperatures bottoming out in the mid 60s to near
70.
Wednesday, the stalled surface will help to provide the focus for
convection formation as temperature rise. Temperatures rising into
the low to mid 80s will bring MLCapes rising into the 2000-2500J/kg
range. Wind shear values are very modest, with Bulk Shear Values
around 30-35kts and 0-1km helicities around 100m^2/s^2. Add in a
weak shortwave moving along the northern Gulf Coast helping to
provide some mid level destabilization and strong to marginally
severe storms are again possible. Helping to limit timing to late
morning and afternoon hours is a low level inversion centered around
850mb. The day's storms will have a hard time getting going until
this cap erodes. Large hail will be possible, with mid level
lapse rates of 7-7.5C/km indicated on the model soundings. /16
&&
.AVIATION...
18Z issuance...Mid level MVFR or higher conditions were noted
across the area outside of a southward moving line of eastward
moving thunderstorms. LIFR/IFR conditions were noted in the
thunderstorms containing very heavy rain, frequent lightning and
locally stronger and variable winds. This line will continue to
sag south to the coast into the early afternoon hours, affecting
area TAF sites from 18z to 23z before easing. Weak isentropic
upglide and a very moist airmass combined with southwesterly flow
of 5-10 knots will bring IFR level CIGS, maybe local fog formation
with the winds decrease. Thursday, as the stratus deck begins to
break up and the area heats, another round of showers and
thunderstorms is possible from late morning into the afternoon
hours. /16
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until 6 PM CDT this evening for ALZ059-261>266.
High Rip Current Risk through Thursday afternoon for ALZ265-266.
High Surf Advisory until midnight CDT tonight for ALZ265-266.
FL...Wind Advisory until 6 PM CDT this evening for FLZ201>206.
High Rip Current Risk through Thursday afternoon for FLZ202-204-
206.
High Surf Advisory until midnight CDT tonight for FLZ202-204-206.
MS...Wind Advisory until 6 PM CDT this evening for MSZ078-079.
GM...Small Craft Advisory until 10 PM CDT this evening for GMZ650-655-
670-675.
Small Craft Advisory until 4 PM CDT this afternoon for
GMZ630>636.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Local storm report, Apr 5, 12:21 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1221 PM CDT TUE APR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM TORNADO 3 NE COFFEEVILLE 31.80N 88.05W
04/05/2022 CLARKE AL BROADCAST MEDIA
BROADCAST MEDIA RELAYED A REPORT OF DAMAGE
TO A HOME ON ICE PLANT ROAD. LIKELY TORNADO
DAMAGE. TIME ESTIMATED FROM RADAR.
&&Local storm report, Apr 5, 12:29 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1229 PM CDT TUE APR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM TSTM WND DMG 1 SSW AQUILLA 31.70N 88.43W
04/05/2022 WASHINGTON AL EMERGENCY MNGR
ROOF DAMAGE TO SEVERAL CHICKEN HOUSES.
&&
JFBLocal storm report, Apr 5, 12:44 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1244 PM CDT TUE APR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 AM TSTM WND DMG 1 S PINE HILL 31.97N 87.58W
04/05/2022 WILCOX AL EMERGENCY MNGR
WILCOX COUNTY EMERGENCY MANAGEMENT AGENCY
RELAYED A REPORT OF TREES DOWN ON CR 9 NEAR
PINE HILL. TIME ESTIMATED FROM RADAR.
&&Local storm report, Apr 5, 1:01 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
101 PM CDT TUE APR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 AM TSTM WND DMG 2 ENE COY 31.90N 87.44W
04/05/2022 WILCOX AL EMERGENCY MNGR
WILCOX COUNTY EMERGENCY MANAGEMENT AGENCY
REPORTS TREES DOWN AT CAMDEN BYPASS AND DEES
& PACKER ROAD.
&&Local storm report, Apr 5, 1:12 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
112 PM CDT TUE APR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM TSTM WND DMG GROVE HILL 31.71N 87.77W
04/05/2022 CLARKE AL EMERGENCY MNGR
NUMEROUS TREES DOWN IN THE GROVE HILL AREA.
&&
JFBLocal storm report, Apr 5, 1:28 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
128 PM CDT TUE APR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 AM TSTM WND DMG 2 N PETREY 31.88N 86.21W
04/05/2022 CRENSHAW AL EMERGENCY MNGR
CRENSHAW COUNTY EMA REPORTS STRUCTURAL
DAMAGE TO A CHURCH NEAR SHADY GROVE RD AND
LAPINE HWY. TIME ESTIMATED FROM RADAR.
&&The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 4:22 AM CDT | High Surf Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 20 hr |
| Apr 5, 10:02 AM CDT | Wind Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 5 hr |
| Apr 5, 12:41 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 34 min |
| Apr 5, 1:04 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 26 min |
| Apr 5, 1:21 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 39 min |
| Apr 5, 1:57 PM CDT | Special Weather Statement | MOB | Okaloosa | 33 min |
Nearby
Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.